Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Periods of mirrors and multiple zeta values


Author: Michael E. Hoffman
Journal: Proc. Amer. Math. Soc. 130 (2002), 971-974
MSC (2000): Primary 14J32, 11M41; Secondary 05E05
DOI: https://doi.org/10.1090/S0002-9939-01-06263-3
Published electronically: October 5, 2001
MathSciNet review: 1873769
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a recent paper, A. Libgober showed that the multiplicative sequence $\{Q_i(c_1,\dots,c_i)\}$ of Chern classes corresponding to the power series $Q(z)=\Gamma(1+z)^{-1}$ appears in a relation between the Chern classes of certain Calabi-Yau manifolds and the periods of their mirrors. We show that the polynomials $Q_i$ can be expressed in terms of multiple zeta values.


References [Enhancements On Off] (What's this?)

  • 1. D. J. Broadhurst and K. Kreimer, Association of multiple zeta values with positive knots via Feynman diagrams up to 9 loops, Phys. Lett. B 393 (1997), 403-412. MR 98g:11101
  • 2. I. M. Gessel, Multipartite P-partitions and inner products of skew Schur functions, Combinatorics and Algebra, Contemp. Math. vol. 34, Amer. Math. Soc., Providence, RI, 1984, pp. 289-301. MR 86k:05007
  • 3. M. E. Hoffman, Multiple harmonic series, Pacific J. Math. 152 (1992), 275-290. MR 92i:11089
  • 4. M. E. Hoffman, The algebra of multiple harmonic series, J. Algebra 194 (1997), 477-495. MR 99e:11119
  • 5. T. Q. T. Le and J. Murakami, Kontsevich's integral for the Homfly polynomial and relations between values of the multiple zeta functions, Topology Appl. 62 (1995), 193-206. MR 96c:57017
  • 6. A. Libgober, Chern classes and the periods of mirrors, Math. Res. Lett. 6 (1999), 141-149. MR 2000h:32017
  • 7. I. G. Macdonald, Symmetric Functions and Hall Polynomials, 2nd ed., Oxford University Press, New York, 1995. MR 96h:05207
  • 8. D. Zagier, Values of zeta functions and their applications, First European Congress of Mathematics, vol. 2, Birkhauser, Boston, 1994, pp. 497-512. MR 96k:11110

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14J32, 11M41, 05E05

Retrieve articles in all journals with MSC (2000): 14J32, 11M41, 05E05


Additional Information

Michael E. Hoffman
Affiliation: United States Naval Academy, Annapolis, Maryland 21402
Email: meh@usna.edu

DOI: https://doi.org/10.1090/S0002-9939-01-06263-3
Keywords: Mirror symmetry, multiple zeta values, gamma function
Received by editor(s): November 23, 1999
Received by editor(s) in revised form: October 18, 2000
Published electronically: October 5, 2001
Communicated by: Michael Stillman
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society